Abnormal Bleeding After MTP - How to manage it?
The first period after an abortion could either be very heavy or intermittent. Some women spot for days after a medically terminated pregnancy while some might experience heavy bleeding. However, when a woman experiences excessive bleeding and cramps following the abortion procedure, this could be an abnormal phenomenon.
It is a rare condition and affects only 1% of the patients.
- Treatable by a medical professional
- Usually self-diagnosable
- Lab tests or imagining may be required
- Acute condition: lasts for few years
Immediate medical attention should be sought if you soak two or more pads within two hours, and the blood clots are huge in size after an abortion. These are signs of abnormal bleeding and require immediate treatment.
There is no specific age which is affected by this condition. All women who undergo abortion are at a risk of developing this condition.
The symptoms of abnormal bleeding after MTP are:
- Large blood clots, bigger than the size of a lemon
- Heavy bleeding for more than two hours; can go up to 12 hours
- Blood is bright red
- Do not engage in strenuous physical activities.
- Do not have sexual intercourse for at least a week after the procedure.
Avoid use of tampons for at least two weeks after the procedure to avoid infections.
Doctors usually prescribe a course of antibiotics in case of heavy bleeding after MTP and in some cases medicines to stop the blood flow and pain killers may be prescribed.
Consultation with a gynecologist is recommended in case of heavy heavy bleeding after MTP. At mfine are here to help you get easy and quick solutions to all health problems under qualified medical experts.